Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 21, 2011, 5:11 PM CDT for Brown County, Jackson County, Nemaha County, Kansas. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2011, 5:11 PM CDT (22:11 UTC)
- Expired
- May 21, 2011, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Brown County, KS, Jackson County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 103 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:13 PM CDT | HAIL 1 | Corning, KS | RELAYED BY WIBW TV |
| May 21, 5:13 PM CDT | HAIL 1.25 | 2 W Corning, KS | HAIL COVERING THE GROUND |
| May 21, 5:35 PM CDT | HAIL 1 | Ssw Sabetha, KS | |
| May 21, 5:41 PM CDT | HAIL 0.75 | 4 S Fairview, KS | |
| May 21, 5:43 PM CDT | HAIL 1.75 | 2 S Fairview, KS | |
| May 21, 5:57 PM CDT | HAIL 1.5 | 5 Ene Fairview, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
745
WUUS53 KTOP 212211
SVRTOP
KSC013-085-131-212300-
/O.NEW.KTOP.SV.W.0062.110521T2211Z-110521T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
511 PM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN NORTHEAST KANSAS...
NORTHWESTERN JACKSON COUNTY IN NORTHEAST KANSAS...
SOUTHEASTERN NEMAHA COUNTY IN NORTHEAST KANSAS...
* UNTIL 600 PM CDT
* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GOFF...OR 15 MILES NORTHWEST OF HOLTON...MOVING NORTHEAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODLAWN...
KICKAPOO RESERVATION...
POWHATTAN...
FAIRVIEW...
SABETHA...
MORRILL...
HAMLIN...
HIAWATHA...
RESERVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3999 9544 3985 9540 3956 9579 3951 9593
3962 9612 4001 9575 4001 9551
TIME...MOT...LOC 2211Z 223DEG 29KT 3967 9587
WIND...HAIL 60MPH 1.25IN
$$
ANGLE2 follow-up statements
268
WWUS53 KTOP 212226
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
526 PM CDT SAT MAY 21 2011
KSC013-085-131-212300-
/O.CON.KTOP.SV.W.0062.000000T0000Z-110521T2300Z/
NEMAHA-JACKSON-BROWN-
526 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BROWN...EXTREME NORTH CENTRAL JACKSON AND SOUTHEASTERN NEMAHA
COUNTIES...
AT 523 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF
WOODLAWN...OR 12 MILES SOUTH OF SABETHA...MOVING NORTHEAST AT 30 MPH.
AT 513 PM CDT...HALF DOLLAR SIZE HAIL WAS REPORTED BY TRAINED
SPOTTERS 2 MILES WEST OF CORNING.
LOCATIONS IMPACTED INCLUDE...
KICKAPOO RESERVATION...POWHATTAN...FAIRVIEW...SABETHA...MORRILL...
HIAWATHA...HAMLIN AND RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3999 9544 3985 9540 3956 9579 3963 9589
3972 9603 4001 9575 4001 9551
TIME...MOT...LOC 2224Z 220DEG 26KT 3973 9581
WIND...HAIL 60MPH 1.25IN
$$
ANGLE580
WWUS53 KTOP 212247
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
547 PM CDT SAT MAY 21 2011
KSC085-212256-
/O.CAN.KTOP.SV.W.0062.000000T0000Z-110521T2300Z/
JACKSON-
547 PM CDT SAT MAY 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL JACKSON
COUNTY HAS BEEN CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3999 9544 3985 9540 3968 9573 3973 9582
3982 9593 4001 9575 4001 9551
TIME...MOT...LOC 2246Z 220DEG 26KT 3985 9568
$$
KSC013-131-212300-
/O.CON.KTOP.SV.W.0062.000000T0000Z-110521T2300Z/
NEMAHA-BROWN-
547 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BROWN AND EAST CENTRAL NEMAHA COUNTIES...
AT 541 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIRVIEW...OR 7 MILES
SOUTHEAST OF SABETHA...MOVING NORTHEAST AT 30 MPH.
A TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL WITH THIS STORM 2
MILES SOUTH OF FAIRVIEW.
THIS IS A DANGEROUS STORM. SEEK SHELTER NOW!
LOCATIONS IMPACTED INCLUDE...
MORRILL...HIAWATHA...HAMLIN AND RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3999 9544 3985 9540 3968 9573 3973 9582
3982 9593 4001 9575 4001 9551
TIME...MOT...LOC 2246Z 220DEG 26KT 3985 9568
WIND...HAIL 60MPH 2.75IN
$$
ANGLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:10 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 21, 3:10 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 310 PM CDT SAT MAY 21 2011 .SHORT TERM (TONIGHT THROUGH SUNDAY)... THE FOCUS OF THE SHORT TERM FORECAST IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. WATER VAPOR SHOWS THE UPPER LEVEL LOW CENTERED OVER SOUTH DAKOTA THIS AFTERNOON WITH SHORTWAVE ENERGY MOVING THROUGH CENTRAL KANSAS NEAR THE BASE OF THE TROUGH. 19Z SURFACE ANALYSIS DEPICTS DRY LINE WEST OF PRATT AND MEDICINE LODGE IN SOUTH CENTRAL KANSAS WITH A WEAK COLD FRONT ACROSS CENTRAL KANSAS FROM NEAR SMITH CENTER TO HAYS. AHEAD OF THIS FRONT...AFTERNOON HEATING ALONG WITH SURFACE DEWPOINTS IN THE 60S HAS AIDED IN THE DEVELOPMENT OF AN UNSTABLE AIRMASS. THE MODIFIED 12Z KTOP SOUNDING FOR THE 19Z SURFACE OBSERVATION SUPPORTS CAPE NEAR 2200 J/KG WITH CIN NEAR -5 J/KG. A FURTHER WEAKENING OF THE CAPPING INVERSION IS EXPECTED ACROSS NORTHEAST KANSAS WITH THE APPROACH OF THE SHORTWAVE AND FURTHER DAYTIME HEATING. MID LEVEL LAPSE RATES OF 8-9 DEGREES CELSIUS SUPPORT THE POTENTIAL OF THUNDERSTORMS PRODUCING LARGE HAIL LATE THIS AFTERNOON AND EARLY THIS EVENING. 0-6KM WIND SHEAR IS PROGGED NEAR 30-40KT WHICH WOULD PRODUCE A SECONDARY THREAT FOR DAMAGING WINDS NEAR FORWARD PROPAGATING STORMS. TORNADO THREAT LOOKS TO REMAIN MINIMAL WITH THE LOW LEVEL WIND PROFILE VEERING. STORM MOTION THIS AFTERNOON IS ANTICIPATED TO BE NORTHEAST. WITH PRECIPITABLE WATER VALUES NEAR 1 INCH...MODERATE TO HEAVY RAIN WILL BE POSSIBLE IN THE STRONGER THUNDERSTORMS. WILL NEED TO MONITOR THE POTENTIAL OF ADDITIONAL FLOODING IN EAST CENTRAL KANSAS AND PORTIONS OF NORTH CENTRAL KANSAS WHERE HEAVIER RAINFALL HAS OCCURRED EARLIER IN THE WEEK. THUNDERSTORMS WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY LATE TONIGHT WITH THE LOSS OF DAY TIME HEATING AND THE PASSAGE OF THE SHORTWAVE TO THE NORTHEAST. THE UPPER TROUGH WILL LIFT INTO THE UPPER MIDWEST ON SUNDAY. SOUTHWEST AND WEST 850MB FLOW WILL ADVECT A WARMER AIRMASS INTO NORTHEAST KANSAS WITH HIGHS EXPECTED TO REACH THE MID 80S. MOST OF THE FORECAST AREA IS EXPECTED TO REMAIN DRY DURING THE DAY. HOWEVER A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS EAST CENTRAL KANSAS NEAR AND AHEAD OF A WEAK SURFACE BOUNDARY. ANGLE && .LONG TERM (MONDAY THROUGH SATURDAY)... THE UPPER LEVEL LOW WILL FINALLY MOVE TO THE EAST OVER THE UPPER MISSISSIPPI RIVER VALLEY ON MONDAY. HOWEVER...CHANCES FOR STORMS WILL CONTINUE INTO EARLY NEXT WEEK. MUCH OF THE FORECAST OVER THE MONDAY-TUESDAY TIME FRAMES IS HIGHLY DEPENDENT ON THE POSITION OF THE UPPER LEVEL FEATURES...THE SURFACE LOW AND WARM FRONT. A SHORTWAVE WILL QUICKLY MOVE IN AND LEAD TO LEE CYCLOGENESIS ON MONDAY. MODELS ARE SLIGHTLY DIFFERENT WITH THE LOW POSITION WITH THE NAM AND EC FAVORING A FURTHER NORTH POSITION OF THE WARM FRONT THAN THE GFS. HAVE SIDED WITH THE NAM AND EC DUE THE NORTHERLY LOW TRACT BEING MORE CLIMATOLOGICALLY FAVORED FOR THIS TIME OF YEAR. ELEVATED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY BEFORE THE WARM FRONT LIFTS NORTH ACROSS MUCH OF THE CWA MONDAY EVENING INTO TUESDAY MORNING...EXCEPT FOR POSSIBLY THE NORTHERN COUNTIES. THE SHORTWAVE TROUGH TAKES ON A MORE NEGATIVE TILT ON TUESDAY WITH THE LOW DEEPENING AND MOVING TO THE NORTHEAST. MOST OF THE CWA SHOULD BE IN THE WARM SECTOR ON TUESDAY WITH SURFACE BASED THUNDERSTORMS POSSIBLE BY TUESDAY AFTERNOON. MODELS INDICATE THAT THE SURFACE LOW AND COLD FRONT WILL PASS SOMETIME EARLY ON WEDNESDAY. WRAP AROUND SHOWERS WILL BE POSSIBLE ON WEDNESDAY WITH ISENTROPIC LIFT AS THE LOW MOVES TO THE EAST. THE UPPER LEVEL TROUGH WILL EXIT THE REGION WITH UPPER LEVEL RIDGING MOVING INTO THE REGION. THEREFORE...HAVE LEFT THE FORECAST FOR LATE NEXT WEEK DRY. ANDERSON && .AVIATION... MVFR CEILINGS HAVE RAISED TO VFR AT MHK/TOP/FOE. THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING WITH A SHORTWAVE TRACKING THROUGH NORTHEAST KANSAS. VISIBILITIES NEAR 2-3SM ALONG WITH MVFR CEILINGS WILL BE POSSIBLE NEAR THE THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO BE GENERALLY NORTH AND EAST OF THE TERMINALS AFTER 02Z. ANGLE && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 21, 3:11 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 311 PM CDT SAT MAY 21 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-222015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 311 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS AFTER 5 PM. SOME OF THE STORMS COULD BE SEVERE...WITH HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH. LOCALLY HEAVY RAIN WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING IN PORTIONS OF NORTH CENTRAL AND EAST CENTRAL KANSAS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL LOCATIONS. SEE THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE IN NORTHEAST AND EAST CENTRAL KANSAS SUNDAY AFTERNOON...AND FOR ALL BUT PORTIONS OF NORTH CENTRAL KANSAS SUNDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AREA WIDE MONDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS AND FLOODING COULD OCCUR DURING MUCH OF THESE PERIODS...ESPECIALLY IN EAST CENTRAL KANSAS. SEVERAL RIVERS AND CREEKS WILL REMAIN IN FLOOD STAGE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
In the hours before
Special weather statement, May 21, 4:56 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
456 PM CDT SAT MAY 21 2011
KSZ038-039-212245-
SHAWNEE-WABAUNSEE-
456 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHAWNEE AND SOUTHEASTERN
WABAUNSEE COUNTIES...
THROUGH 545 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 45
MPH ACROSS PORTIONS OF. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
KEENE...DOVER...AUBURN...MAPLE HILL...WILLARD...ROSSVILLE...
PAULINE...SILVER LAKE...FORBES FIELD AND WEST CENTRAL TOPEKA.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 341 AND 355 COULD
ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.
&&
LAT...LON 3887 9582 3887 9594 3880 9595 3874 9606
3874 9612 3885 9625 3921 9592 3896 9565
TIME...MOT...LOC 2156Z 226DEG 38KT 3886 9608
ANGLESpecial weather statement, May 21, 4:58 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
458 PM CDT SAT MAY 21 2011
KSZ011-012-024-212245-
BROWN-JACKSON-NEMAHA-
458 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEMAHA...
NORTHWESTERN JACKSON AND SOUTHWESTERN BROWN COUNTIES...
THROUGH 545 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH
ACROSS PORTIONS OF SOUTHEASTERN NEMAHA...NORTHWESTERN JACKSON AND
SOUTHWESTERN BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
GOFF...WETMORE...NETAWAKA...WOODLAWN...KICKAPOO RESERVATION...
POWHATTAN...FAIRVIEW...SABETHA...WILLIS AND MORRILL.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.
&&
LAT...LON 3977 9541 3947 9595 3952 9603 3957 9604
3957 9610 3958 9612 4000 9578
TIME...MOT...LOC 2158Z 224DEG 35KT 3958 9595
ANGLESpecial weather statement, May 21, 5:01 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
501 PM CDT SAT MAY 21 2011
KSZ010-023-212230-
MARSHALL-POTTAWATOMIE-
501 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE AND
SOUTHEASTERN MARSHALL COUNTIES...
THROUGH 530 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 45 MPH
ACROSS PORTIONS OF NORTHWESTERN POTTAWATOMIE AND SOUTHEASTERN
MARSHALL COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS UP TO 40
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BLAINE...
WHEATON...LILLIS...FRANKFORT AND VERMILLION.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.
&&
LAT...LON 3955 9623 3934 9655 3946 9671 3946 9669
3948 9668 3948 9667 3954 9663 3954 9659
3956 9658 3957 9663 3983 9640 3984 9624
TIME...MOT...LOC 2201Z 223DEG 39KT 3947 9655
ANGLEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:21 PM CDT | River Flood Warning | TOP | Marshall | 28 hr |
| May 21, 12:31 AM CDT | River Flood Warning | TOP | Anderson, Franklin | 25 hr |
| May 21, 4:56 PM CDT | Special Weather Statement | TOP | Shawnee | 49 min |
| May 21, 4:58 PM CDT | Special Weather Statement | TOP | Brown | 47 min |
| May 21, 5:01 PM CDT | Special Weather Statement | TOP | Marshall | 29 min |
| May 21, 5:06 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Shawnee, Wabaunsee | 39 min |
| May 21, 5:38 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Osage, Shawnee, Wabaunsee | 37 min |
| May 21, 5:43 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 47 min |
| May 21, 5:53 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 52 min |
| May 21, 6:08 PM CDT | Tornado Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 52 min |
| May 21, 6:11 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Riley, Wabaunsee | 49 min |
| May 21, 6:12 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 48 min |
| May 21, 6:29 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 46 min |
| May 21, 6:47 PM CDT | Tornado Warning | TOP | Douglas, Jefferson | 58 min |
| May 21, 6:49 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Pottawatomie, Shawnee, Wabaunsee | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.